Limb-threatening Deep Venous Thrombosis Complicating Warfarin Reversal with Three-factor Prothrombin Complex Concentrate: A Case Report.
J Emerg Med. 2015 Oct 23;
Authors: Jablow LM, Jones CW, Carroll GG, Wilsey SV, Haroz R
BACKGROUND: Three- and four-factor prothrombin complex concentrates (PCC) are gaining popularity for acute reversal of vitamin K antagonist-associated bleeding. Although acute thrombosis after PCC administration has been described, it seems to be rare.
CASE REPORT: An 83-year-old woman on warfarin for history of deep venous thrombosis (DVT) presented to the Emergency Department with life-threatening gastrointestinal bleeding, requiring urgent PCC administration. After stabilization, she subsequently developed a new limb-threatening upper-extremity DVT. WHY SHOULD AN EMERGENCY PHYSICIAN BE AWARE OF THIS?: As PCC therapy gains popularity for reversal of anticoagulant-induced bleeding in urgent bleeding scenarios, the emergency physician must be aware of the complications of PCC administration, including new limb-threatening DVT.
PMID: 26603365 [PubMed - as supplied by publisher]